Content on this page requires a newer version of Adobe Flash Player.

Get Adobe Flash player

Opiate overdose is possible from any derivative of the drug including prescribed medications such as codeine and hydro-codone. Any patient who presents with symptoms of opiate overdose, should be treated with the opioid antagonist drug naloxone.

Opiate addiction affects central nervous system and causes respiratory depression. Supportive ventilation is usually sufficient to prevent death, but may be avoided by cautious antidote administration.

Opiate overdose is possible from any derivative of the drug including prescribed medications such as codeine and hydro-codone. The endpoint of naloxone therapy should be the restoration of adequate spontaneous ventilation, but not necessarily complete provocation.

The opiate addiction treatment usually starts with getting the patient to breathe if they have stopped breathing or breathe easier if it appears that they are having difficulty getting enough oxygen. One problem with diagnosing opiate overdose is; unlike alcohol and other sedatives and ethers, opiates have little or no effect on the initial functions of the user.

Share

Leave a Reply

You must be logged in to post a comment.